Alert archive / Wyoming / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 3, 2013, 5:22 PM MDT for Albany County, Converse County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2013, 5:22 PM MDT (23:22 UTC)
- Expired
- Aug 3, 2013, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albany County, WY, Converse County, WY
The radar
The Cheyenne radar (KCYS), 165 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717 WGUS55 KCYS 032322 FFWCYS WYC001-009-040230- /O.NEW.KCYS.FF.W.0007.130803T2322Z-130804T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 522 PM MDT SAT AUG 3 2013 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTH CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... SOUTHWESTERN CONVERSE COUNTY IN EAST CENTRAL WYOMING... * UNTIL 830 PM MDT * AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF ONE INCH PER HOUR WERE LIKELY JUST NORTH OF CURTIS GULCH CAMPGROUND. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CAMPBELL CREEK CAMPGROUND...CURTIS GULCH CAMPGROUND AND LITTLE MEDICINE SCHOOL...AS WELL AS BOXELDER CREEK...FRENCH CREEK AND LAPRELE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4260 10539 4235 10536 4238 10607 4255 10601 $$ RUBIN
2 follow-up statements
977 WGUS75 KCYS 040016 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 616 PM MDT SAT AUG 3 2013 WYC001-009-040230- /O.CON.KCYS.FF.W.0007.000000T0000Z-130804T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALBANY WY-CONVERSE WY- 616 PM MDT SAT AUG 3 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CONVERSE AND EXTREME NORTH CENTRAL ALBANY COUNTIES UNTIL 830 PM MDT... AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT 1 TO 2.25 INCHES OF RAIN HAD FALLEN ACROSS THE WARNING AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CAMPBELL CREEK CAMPGROUND...CURTIS GULCH CAMPGROUND AND LITTLE MEDICINE SCHOOL. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...INDIAN CREEK...ROARING FORK...WAGON HOUND CREEK...BOX ELDER CREEK...WEST FORK LA BONTE CREEK...LA BONTE CREEK...OWL CREEK...MARY COOPER CREEK...SOUTH FORK LITTLE MEDICINE BOW RIVER...HORSESHOE CREEK...CURRY CREEK...NORTH FORK LITTLE MEDICINE BOW RIVER...LA PRELE CREEK...GUNNYSACK CREEK...LITTLE GUNNYSACK CREEK...TEXAS CREEK...PASS CREEK...ROCK CREEK...BURNETT CREEK...SOUTH PRONG SOUTH FORK LITTLE MEDICINE...PARSONS CREEK...DEER CREEK...EAST BOX ELDER CREEK...DOWNEY CREEK...TRAIL CREEK...REID CREEK...HORSE CREEK...NORTH HORSESHOE CREEK...STOVE CREEK...CUMMINGS CREEK...SOFTWATER CREEK...SOUTH PARK CREEK...SPRING CREEK...LITTLE BEAR CREEK...HAY PRESS CREEK...LATHAM CREEK...THREE CRIPPLES CREEK...SOLDIER CREEK...MILL CREEK...CHERRY CREEK...MANEATER CREEK...DRY FORK LA PRELE CREEK...HORSESHOE BEND CREEK...RABBIT CREEK...BUFFALO CREEK...FRENCH CREEK...BEAR CREEK...MANSE CREEK...BIG BEAR CANYON...GOULD CREEK...ROCKY FORD CREEK...OLD MAIDS DRAW...BOULDER CREEK...THREEMILE CREEK AND TWO CABIN DRAW. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4260 10539 4235 10536 4238 10607 4255 10601 $$ RUBIN
764 WGUS75 KCYS 040206 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 806 PM MDT SAT AUG 3 2013 WYC001-009-040222- /O.CAN.KCYS.FF.W.0007.000000T0000Z-130804T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALBANY WY-CONVERSE WY- 806 PM MDT SAT AUG 3 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN CONVERSE AND EXTREME NORTH CENTRAL ALBANY COUNTIES IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4260 10539 4235 10536 4238 10607 4255 10601 $$ RUBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:47 PM MDT, 35 minutes earlier.
Area forecast discussion, Aug 3, 4:47 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 447 PM MDT SAT AUG 3 2013 .UPDATE... ISSUED AT 344 PM MDT SAT AUG 3 2013 LONG TRACKED SEVERE THUNDERSTORM CONTINUES TO HOLD TOGETHER AND MOVE NORTH INTO NORTHERN LARAMIE COUNTY. WENT AHEAD AND ADDED PLATTE AND GOSHEN COUNTIES TO THE TORNADO WATCH AS THIS STORM COULD PRODUCE SEVERE THUNDERSTORMS THERE. PLUS THE ENVIRONMENT IS PROBABLY BETTER UP THERE FOR MORE WIDESPREAD THUNDERSTORM DEVELOPMENT. UPDATES HAVE BEEN SENT. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 300 PM MDT SAT AUG 3 2013 FORECAST CHALLENGES DEAL WITH THUNDERSTORM TIMING AND LOCATION OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH EVENING HOURS. CURRENTLY...BOUNDARY LAYING ALONG THE LARAMIE RANGE EARLY THIS AFTERNOON...SEPARATING FAIRLY DRY AIR TO THE WEST FROM REALLY MOIST AIR TO THE EAST. DEWPOINTS IN LARAMIE IN THE MID 30S...HERE AT CHEYENNE WE ARE SEEING UPPER 50S AND OUT BY SIDNEY...MID 60 DEWPOINTS. STRATUS HAS BEEN SLOW TO BREAK UP LATE THIS MORNING/EARLY THIS AFTERNOON. STILL GETTING REPORTS OF STRATUS IN THE PANHANDLE AND AS FAR WEST AS TORRINGTON. CHEYENNE HAS REMAINED UNDER MOSTLY SUNNY SKIES AND CUMULUS HAS BEGUN TO BUILD OVER THE SOUTHERN LARAMIE RANGE...EXTENDING SOUTH INTO THE MOUNTAINS OF COLORADO. GETTING OBSERVED LIGHTNING STRIKES OVER CENTRAL COLORADO...BUT SO FAR...THE CHEYENNE CWFA HAS REMAINED PRETTY MUCH ECHO FREE. MONSOONAL MOISTURE CONTINUES TO MOVE INTO SOUTH CENTRAL WYOMING ON WATER VAPOR IMAGERY...MAINLY OVER SOUTHERN CARBON AND ALBANY COUNTIES THROUGH THE MORNING HOURS. DO BELIEVE ITS ONLY A MATTER OF TIME FOR CONVECTION TO INITIATE THIS AFTERNOON. LATEST SPC MESOANALIST PAGE SHOWING SURFACE BASED CAPE VALUES INCREASING TO AROUND 3500 J/KG JUST SOUTH OF THE CWFA IN COLORADO WITH AROUND 2500 TO 3000 J/KG JUST NUDGING INTO THE SOUTH LARAMIE RANGE. STILL SEEING SOME CONVECTIVE INHIBITION EAST OF CHEYENNE...SPREADING NORTH AND EAST. SPC MESOANALYST PAGE SHOWING STILL AROUND 100-150 J/KG CONVECTIVE INHIBITION FOR THESE AREAS. CURRENTLY THINKING AND THIS IS BACKED UP BY LATEST HRRR FORECASTS IS THAT CONVECTION WILL INITIATE JUST WEST OF CHEYENNE...THEN SLOWLY SPREAD EAST AND NORTH AS THE CAP ERODES. MAIN THREATS WITH THUNDERSTORMS TODAY LOOKS TO BE LARGE HAIL AND DAMAGING WINDS. BULK SHEAR ON THE ORDER OF 40 TO 45KTS. BUT LATER THIS AFTERNOON...NAM SOUNDINGS ARE SHOWING HELICITY VALUES INCREASING ABOVE 200 M2/S2 FOR CHEYENNE AND THE SOUTHERN PANHANDLE...SO CAN NOT RULE OUT SOME TORNADIC SUPERCELLS LATE THIS AFTERNOON AND EARLY EVENING. LCLS PRETTY LOW...WITH NAM FORECASTING ANYWHERE FROM 2K TO 3K AGL. FINALLY...HEAVY RAIN IS A CONCERN WITH PWATS CLIMBING TO OVER 1 INCH HERE AT CHEYENNE AND 1.4 INCHES OUT BY SIDNEY. STORM MOTIONS ARE FAIRLY SLOW...GENERALLY OUT OF THE WEST AT LESS THAN 10KTS...SO WE COULD BE LOOKING AT A FLASH FLOOD THREAT AS WELL IN AREAS THAT SEE TRAINING STORMS. STORMS SHOULD CONTINUE INTO THE MID TO LATE EVENING HOURS...SPREADING INTO THE PANHANDLE BY 6 PM OR SO TONIGHT. FOR SUNDAY...MODELS INDICATING A REPEAT OF TODAYS WEATHER WITH POSSIBLY CONVECTION FURTHER EAST INTO THE PANHANDLE INITIALLY. SEVERE THUNDERSTORMS LOOK MORE OUT OVER THE PANHANDLE SUNDAY VS INITIATING HERE IN SOUTHEAST WYOMING. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 320 PM MDT SAT AUG 3 2013 MAIN FORECAST CONCERN THROUGH NEXT WEEK WILL BE A STRONG MID SUMMER COLD FRONT PUSHING ACROSS THE GREAT PLAINS AND INTO THE FORECAST AREA...AS THE DEEP 543DM UPPER LEVEL LOW SETTLES OVER SOUTHERN CANADA NEAR THE GREAT LAKES REGION. THIS IS PRETTY UNUSUAL FOR THIS TIME OF THE YEAR...ALTHOUGH THE ROCKY MOUNTAIN REGION WILL NOT SEE THE MAJORITY OF THIS COOLER AIR. MODELS SHOW THIS FRONT QUICKLY MOVING ACROSS THE AREA TUESDAY AND TUESDAY EVENING WITH HIGH TEMPERATURES AROUND 10 TO 15 DEGREES COOLER ON WEDNESDAY AND THURSDAY. WITH SUBTROPICAL MONSOON MOISTURE IN PLACE...A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS IS ANTICIPATED ACROSS MOST OF THE FORECAST AREA. THE BEST CHANCE WILL REMAIN OVER THE MOUNTAINS AND ALONG/EAST OF THE LARAMIE RANGE...PRIMARILY FROM MID AFTERNOON THROUGH EARLY IN THE EVENING. SOME OF THESE SHOWERS MAY CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY WEDNESDAY AND THURSDAY NIGHT. && .AVIATION...(FOR THE 00Z TAF ISSUANCE) SHOWERS AND TSTORMS WILL CONTINUE OVER SOUTHEAST WYOMING. LOW CONFIDENCE IN TSTORMS ACROSS WESTERN NEBRASKA DUE TO ONGOING FOG AND LOW CIGS...SO TOOK VCTS OUT OF MOST WESTERN NEBRASKA TERMINALS OR STARTED VCTS LATER THIS EVENING. STORMS THAT OCCUR NEAR THE WY/NE BORDER ARE CAPABLE OF PRODUCING LARGE HAIL AS WELL. TSTORMS WILL DISSIPATE LATE TONIGHT...BUT WITH MOIST SOUTHERLY FLOW REMAINING OVER THE AREA EXPECT PATCHY FOG AND LOW CIGS BELOW 1K FEET AGL TO CONTINUE ACROSS THE HIGH PLAINS INTO WESTERN NEBRASKA THROUGH TONIGHT. && .FIRE WEATHER... ISSUED AT 300 PM MDT SAT AUG 3 2013 LIGHT WINDS AND MONSOONAL MOISTURE SHOULD KEEP FIRE WEATHER ISSUES AT BAY FOR TODAY AND SUNDAY. AREAS EAST OF THE LARAMIE RANGE SHOULD SEE CONTINUED GOOD CHANCES AT WETTING RAINS...HIGH HUMIDITIES AND EASTERLY UPSLOPING WINDS. AREAS WEST WILL SEE DRIER CONDITIONS WITH AFTERNOON HUMIDITIES FALLING INTO MID TEENS. FORTUNATELY...WINDS SHOULD STAY LIGHT OUT THAT WAY KEEPING FIRE WEATHER CONCERNS MINIMAL. BY MONDAY...SURFACE HIGH PRESSURE MOVING INTO NORTH CENTRAL COLORADO WILL RE-ESTABLISH WESTERLY WINDS WITH DRIER AIR FILTERING IN TO AREAS EAST OF THE LARAMIE RANGE. WINDS WILL REMAIN LIGHT THOUGH...WHICH WILL KEEP FIRE WEATHER MINIMIZED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...CLAYCOMB SHORT TERM...CLAYCOMB LONG TERM...TJT AVIATION...TJT FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Aug 3, 3:47 PM MDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 347 PM MDT SAT AUG 3 2013 WYZ101>119-042100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 347 PM MDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND WILL MOVE EAST ACROSS THE PLAINS THROUGH THE EVENING. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM LATE THIS EVENING FOR LARAMIE...PLATTE AND GOSHEN COUNTIES. FREQUENT CLOUD TO GROUND LIGHTNING...LARGE HAIL...AND STRONG WINDS UP TO 70 MPH ARE ALSO EXPECTED WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE OUT OF SOME THUNDERSTORMS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUIRED THIS AFTERNOON AND THIS EVENING FOR SOUTHEAST WYOMING...MAINLY ALONG AND EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-042100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 347 PM MDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND WILL MOVE EAST ACROSS THE PLAINS AND INTO THE NEBRASKA PANHANDLE THROUGH THE EVENING. SOME OF THESE STORMS COULD BECOME SEVERE...WITH HAIL LARGER THAN QUARTERS...DAMAGING WINDS UP TO 60 MPH AND HEAVY RAIN THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE OUT OF SOME THUNDERSTORMS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
In the hours before
Special weather statement, Aug 3, 4:38 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 438 PM MDT SAT AUG 3 2013 WYZ106-115>118-032345- CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 438 PM MDT SAT AUG 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PLATTE... NORTHWESTERN LARAMIE AND EASTERN ALBANY COUNTIES UNTIL 545 PM MDT... AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF IRON MOUNTAIN...OR 22 MILES NORTHEAST OF LARAMIE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... IRON MOUNTAIN... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 33 AND 38. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4196 10526 4146 10482 4134 10565 4152 10563 TIME...MOT...LOC 2238Z 215DEG 17KT 4155 10531 HAMMER/RUBIN
Special weather statement, Aug 3, 4:50 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
450 PM MDT SAT AUG 3 2013
WYZ101-103-105-107-032345-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH
LARAMIE RANGE WY-SHIRLEY BASIN WY-
450 PM MDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN PLATTE...
SOUTHWESTERN CONVERSE...NORTHERN ALBANY AND EXTREME NORTHEASTERN
CARBON COUNTIES UNTIL 545 PM MDT...
AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
LAPRELE RESERVOIR TO LITTLE MEDICINE SCHOOL...AND MOVING EAST AT 10
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
LITTLE MEDICINE SCHOOL AROUND 455 PM MDT.
CAMPBELL CREEK CAMPGROUND AROUND 505 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4257 10525 4231 10588 4242 10610 4261 10597
4267 10568
TIME...MOT...LOC 2250Z 282DEG 11KT 4259 10558 4241 10604
RUBINSpecial weather statement, Aug 3, 4:52 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 452 PM MDT SAT AUG 3 2013 WYZ106-107-032330- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY- 452 PM MDT SAT AUG 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE COUNTY UNTIL 530 PM MDT... AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BORDEAUX...OR 16 MILES SOUTHWEST OF WHEATLAND...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHEATLAND... BORDEAUX... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 66 AND 86. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4218 10495 4195 10471 4175 10516 4191 10528 TIME...MOT...LOC 2252Z 231DEG 18KT 4187 10514 HAMMER/RUBIN
Local storm report, Aug 3, 5:04 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 7 SW WHEATLAND 41.98N 105.06W
08/03/2013 E0.25 INCH PLATTE WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Aug 3, 5:13 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 8 SW WHEATLAND 41.97N 105.07W
08/03/2013 E0.50 INCH PLATTE WY TRAINED SPOTTER
HEAVY RAIN.
&&
BCHAPMANSpecial weather statement, Aug 3, 5:20 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT SAT AUG 3 2013
WYZ106>108-040000-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-
520 PM MDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE AND NORTHWESTERN
GOSHEN COUNTIES UNTIL 600 PM MDT...
AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
SIBLEY PEAK TO 5 MILES EAST OF WHEATLAND...AND MOVING NORTHEAST AT 35
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GRAYROCKS RESERVOIR...
GUERNSEY...
GUERNSEY CAMPGROUND...
FORT LARAMIE NATIONAL HISTORIC SITE...
RAWHIDE BUTTES...
HARTVILLE...
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 78 AND
100.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4261 10485 4261 10443 4228 10444 4194 10490
4224 10513
TIME...MOT...LOC 2321Z 212DEG 31KT 4227 10500 4206 10484
HAMMER/RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:15 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Aug 3, 2:29 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Aug 3, 3:02 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 43 min |
| Aug 3, 3:30 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Aug 3, 4:00 PM MDT | Special Weather Statement | CYS | Albany | 60 min |
| Aug 3, 4:12 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 48 min |
| Aug 3, 4:38 PM MDT | Special Weather Statement | CYS | Albany | 67 min |
| Aug 3, 4:50 PM MDT | Special Weather Statement | CYS | 55 min | |
| Aug 3, 4:52 PM MDT | Special Weather Statement | CYS | Platte | 38 min |
| Aug 3, 4:58 PM MDT | Areal Flood Advisory | CYS | Albany, Laramie | 3 hr |
| Aug 3, 5:07 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse | 68 min |
| Aug 3, 5:20 PM MDT | Special Weather Statement | CYS | Platte | 40 min |
Nearby
Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.